Headache After Botox Side Effects

Headache After Botox Side Effects

       Botox is a registered trademark product from Allergan Inc containing a different form of purified botulinum toxin type A.

        This drug is approved by the US Food and Drug Administration and can be used in the treatment of muscle spasms including blepharospasm (spasms of the eyelids), strabismus (squint eye), cervical dystonia (torticollis of the neck) and spasticity due to cerebral palsy and other muscular disorders. Botulinum toxin is extremely useful in reducing excessive sweating in the armpits, a condition called as hyperhidrosis. Botox is also used to treat migraine headaches and in reducing flares in patients suffering with a kind of hand dermatitis known as pompholyx or Hailey-Hailey disease. As a part of cosmetic treatment, Botox injections are given for a variety of reasons including removing forehead wrinkles, frown lines, crow’s feet and excessive sweating in the palms.

        Recent research studies indicate that Botox injections can result in various rare and severe side effects that can be debilitating and can last for a prolonged period. One such side effect that was noticed is a severe form of headache that is very difficult to treat. Around 320 people, who were administered with Botox injections, were kept under observation. Among these, only four patients developed severe headache within couple of days after getting a Botox injection. Headache was constant in these patients and lasted for around 2-4 weeks. As per this study, approximately 1 percent of people are highly likely to suffer from a severe headache after a Botox injection.

       Mild headache is one of the most common symptoms observed in patients taking a botulinum injection. The pain usually lasts for half a day and subsides.

More Articles :

 

Headache After Botox Side Effects